Thunderstorm Wind, Benton
- When
- January 8, 5:25 PM CST
- Where
- Benton County, Holladay
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 35.870, -88.150
Trees were down at Holladay.
There was a severe weather outbreak on Thursday, January 8, 2008 that caused some wind damage in Middle Tennessee.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
There was a severe weather outbreak on Thursday, January 8, 2008 that caused some wind damage in Middle Tennessee.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jan 8, 3:00 PM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 300 PM CST TUE JAN 8 2008 .SHORT TERM... LATEST ANALYSIS NOW SHOWING COLD FRONT NEAR COU-LIT-SHV LINE...WITH SQUALL LINE/STRONG TSTMS JUST AHEAD. HIGHER DEWS SURGING NORTH IN WARM SECTOR NOW ENTERING THE EXTREME WEST CWA. AIRMASS CONTINUES TO DESTABILIZE WITH TEMPS IN THE MID 60S-LWR 70S. ALOFT...UPPER TROUGH NOW OVER PLAINS WITH A GOOD ML JET STREAK ENTERING THE MS RIVER VALLEY. STORM SYSTEM WILL CONTINUE TO TRACK EAST TONIGHT...WITH THE MAIN BRUNT CROSSING THE CWA IN THE LATE AFTERNOON AND EVENING AS COLD FRONT REACHES THE TN RIVER BY 00Z WED AND MOVES WELL EAST OF THE PLATEAU BY 06Z. WHEN MAIN BAND OF CONVECTION COMES THROUGH...INSTABILITY WILL BE MARGINAL BUT LL/ML WIND STRUCTURE QUITE STRONG. TOR WATCH REMAINS IN EFFECT UNTIL 9PM FOR THE NORTHWEST AND WILL HIGHLIGHT STRONG STORMS ELSEWHERE. WINDS SPEEDS WILL REMAIN IN ADVISORY CRITERIA UNTIL THE FRONT PASSES. WILL CONTINUE NPW AS IS UNTIL 06Z. LINGER PCPN OVERNIGHT EAST BEHIND FRONT WILL TAPER OFF BEFORE DAWN BRINGING DRY AND MORE SEASONABLE TEMPS TO THE AREA WED AS FAST MOVING LL HIGH AND WEAK UPPER RIDGE PUSHES ACROSS. ANOTHER LL SYSTEM AND WEAK UPPER TROUGH MOVING OUT OF THE PLAINS ALREADY WED AFTERNOON WILL BRING A FEW SHOWERS UP INTO THE SOUTHERN COUNTIES TOWARD THU MORNING AND ACROSS MUCH OF THE CWA THU AS A FRONTAL BOUNDARY AND DEEPER MOISTURE SOURCE WORKS ACROSS THE REGION. UPPER TROUGH SWINGS PCPN OUT OF THE PICTURE THU NIGHT RETURNING DRY CONDITIONS TO THE AREA FRIDAY. .LONG TERM... THE AREA STAYS IN DRIER BROAD UPPER SOUTHWEST FLOW SAT / SAT NIGHT BUT ON SUN...A WEAK ML/UL AXIS AND SFC FEATURE MAY BRING ISOLATED- SCATTERED SHOWERS TO THE AREA. BORDER-LINE TEMPS AND LINGERING MODERATE MOISTURE MAY RESULT IN SOME LIGHT MIXED PCPN SUN NIGHT/EARLY MON...LARGELY NORTHEAST. MOST OF CWA WILL HOWEVER REMAIN DRY MON THROUGH TUE...WITH TEMPS BACK AT OR BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 43 57 43 60 / 100 0 30 50 CLARKSVILLE 41 56 43 59 / 100 0 20 40 CROSSVILLE 42 54 44 57 / 100 0 30 80 COLUMBIA 43 57 45 62 / 100 10 30 50 LAWRENCEBURG 43 56 47 63 / 100 10 40 50 WAVERLY 42 56 44 60 / 100 0 20 40 && .OHX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR TNZ005>011- 022>034-056>066-075-077>080-093>095. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 242 PM CST TUE JAN 8 2008 TNZ005>007-022>026-056>058-093-091130- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-PERRY-HICKMAN-LEWIS-WAYNE- 242 PM CST TUE JAN 8 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT. A TORNADO WATCH IS ALSO IN EFFECT UNTIL 900 PM. A STRONG COLD FRONT CLOSING IN ON MIDDLE TENNESSEE WILL BRING A LINE OF THUNDERSTORMS UP TO THE TENNESSEE RIVER BY 600 PM. SOME OF THESE STORMS ARE EXPECTED TO BE SEVERE, WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. STRONG WIND SHEAR IN THE LOWER LEVELS MAY ALSO CONTRIBUTE TO ISOLATED TORNADOES IN THE WATCH AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY THIS EVENING. TNZ008>011-027>034-059>066-075-077>080-094-095-091130- SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON- PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD- CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY- VAN BUREN-LAWRENCE-GILES- 242 PM CST TUE JAN 8 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT. A STRONG COLD FRONT CLOSING IN ON MIDDLE TENNESSEE WILL BRING A LINE OF THUNDERSTORMS UP TO THE TENNESSEE RIVER BY 600 PM, NASHVILLE AROUND 800 PM, AND THE CUMBERLAND PLATEAU BY 1100 PM. SOME OF THESE STORMS ARE EXPECTED TO BE STRONG, WITH GUSTY WINDS AND SMALL HAIL POSSIBLE. ISOLATED SEVERE STORMS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ROSE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 445 PM CST TUE JAN 8 2008 TNZ022-024-082330- BENTON-HUMPHREYS- 445 PM CST TUE JAN 8 2008 ...A STRONG THUNDERSTORM WILL BE MOVING INTO BENTON AND HUMPHREYS COUNTIES... AT 442 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPRING CREEK...OR 15 MILES NORTHEAST OF JACKSON...MOVING NORTHEAST AT 55 MPH. THIS STORM WILL BE NEAR... CAMDEN BY 520 PM CST. 6 MILES NORTHWEST OF NEW JOHNSONVILLE BY 525 PM CST. PEOPLE IN BENTON AND WESTERN HUMPHREYS COUNTIES...INCLUDING THE CITY OF CAMDEN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. IF THIS STORM MAINTAINS ITS PRESENT STRENGTH...MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH ITS PASSAGE. STEIGERWALDT
The national radar mosaic for the moment the first event began.
4 thunderstorm wind. Local standard time, as filed.
Trees were down at Holladay.
Trees were blown down on U.S. Highway 412 West.
Several trees were blown down, and one road was blocked.
Ham radio operator said that trees were down in the city, At least one tree fell on a building. A newspaper reported a metal roof was taken off a barn and carried several yards away.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2008Every state in 2008This day in weather historyWarnings in Tennessee, January 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65642, 65639, 65641, 65640.